Intoxication, Substance Induced
Resources for Patients and Caregivers
Intoxication. Intoxication refers to development of a reversible substance-specific syndrome of mental and behavioral changes that may involve altered perception, euphoria, cognitive impairment, impaired judgment, impaired physical and social functioning, mood lability, belligerence, or a combination.
Wiki Number: 25-Intoxication, Substance Abuse
Youtube Video: Substance Abuse, Intoxication & Withdrawal . . .
Amazon or Library Book: Intoxication,
The Universal Drive for Mind-Altering Substances
Click the book to link or order from Amazon.
Resources for Physicians, Counselors and Researchers
4 CURRENT ARTICLES
The world-wide medical research
reports chosen for each diagnosis
Clicking each title opens the
PubMed article’s summary-abstract.
- Comparison of Psychiatric and Clinical Profiles Between People Who Use Synthetic Cathinones and Methamphetamine: A Matched Case-Control Studyby Chia-Heng Lin on January 27, 2023
CONCLUSIONS: Compared with patients intoxicated with methamphetamine, those intoxicated with synthetic cathinones may have similar tendencies toward psychosis, violence, and self-harm but higher risks of physical complications, which are prioritized in psychiatric EDs.
- Opioid Use Disorder from Poppy Seed Tea Use: A Case Reportby Glenn R Kauppila on January 26, 2023
BACKGROUND Unwashed or unprocessed poppy seeds may be an underrecognized substance that can lead to dependence, abuse, and an opioid use disorder. Poppy seeds can be purchased in an unwashed or unprocessed form, and these seeds can be contaminated with the opium alkaloids morphine, codeine, and thebaine on their surfaces. Poppy seeds that are commercially available, such as those used for baking and in other food products, are legal to purchase, as they do not contain the opium alkaloids on...
- The Old and the New: Cardiovascular and Respiratory Alterations Induced by Acute JWH-018 Administration Compared to Δ9-THC-A Preclinical Study in Miceby Beatrice Marchetti on January 21, 2023
Several new psychoactive substances (NPS) are responsible for intoxication involving the cardiovascular and respiratory systems. Among NPS, synthetic cannabinoids (SCs) provoked side effects in humans characterized by tachycardia, arrhythmias, hypertension, breathing difficulty, apnoea, myocardial infarction, and cardiac arrest. Therefore, the present study investigated the cardio-respiratory (MouseOx Plus; EMKA electrocardiogram (ECG) and plethysmography TUNNEL systems) and vascular (BP-2000...
- Xylazine Complicating Opioid Ingestions in Young Childrenby Stephanie Anne Deutsch on December 22, 2022
The authors of this report present 3 cases of synthetic opioid intoxication complicated by the concomitant presence of the additive xylazine, a nonopioid sedative analgesic and muscle relaxant used in veterinary medicine that potentiates respiratory depression associated with the opioid toxidrome. Three exposed children presented with severe signs and symptoms, 2 of whom experienced cardiac arrest, a need for continuous naloxone infusion or multiple naloxone doses, or mechanical ventilation to...